This post by Dr. Brownstein is one I think everyone should read because acetaminophen (Tylenol) is a drug most people have in their homes and take without a second thought. Last week I talked about antibiotics and exercising caution in using them, especially when you are on other prescription drugs.
Well Tylenol is one of those drugs that are advertised as being “safe and harmless” for everyone, including children and pregnant women. However it is one of the most over-used and abused drugs and as you will see, it is anything but! It is also an ingredient in dozens of prescription and OTC medications, so carefully reading labels is a must.
Glutathione is the main detoxification enzyme in our bodies and acetaminophen depletes it. It is dangerous to deplete this, especially after a child is given a vaccine because, as you may know, vaccines contain toxic ingredients and by depleting this critical enzyme, you hinder the child’s body from clearing those toxins. We want to keep the detoxification pathways clear and functional.
As for taking Tylenol during pregnancy, the study he mentions revealed that exposing an unborn child to acetaminophen for more than 28 days increases the risk of behavioral and motor skill problems by almost 70% and doubles the risk of language problems in 3-year old children. That seals the deal for me!
This drug is notoriously hard on the liver. That is a serious reason to exercise extreme caution when choosing whether to use Tylenol or not. If you have any kind of liver disease or dysfunction, you should definitely never use it. The same holds true if you drink alcohol, even just one drink a day! In fact some of the other possible side effects include kidney damage, rash, dizziness, fever, jaundice, open sores, hypoglycemic coma, low white blood cell count, easy, bruising and excessive bleeding.
Also I would caution you if you do take this drug that eating large amounts of cruciferous veggies like cabbage and Brussels sprouts, carbs like crackers, jellies or dates and high-pectin foods like apples increases the effects of acetaminophen.
There are many natural supplements that are very effective for minor pain relief that are safer than this common drug. I’ve said it before and so at the risk of repeating myself, I must say it again: headaches, back aches, knee pain, in fact pain of any kind, does not indicate a “Tylenon deficiency.” Get to the root, don’t just look to mask or manage pain.
Want to see more articles like this? Subscribe to this blog (just click on “Follow”) and get each new post delivered to your email or feed reader. When you do, why not sign up for my free weekly No-Nonsense Nutrition Report as well and I will send you my free report, 30 Easy & Simple Steps for Healthier Living – Spirit, Soul and Body, as my gift to you.